Alert archive / Michigan / Flash Flood Warnings in 2002
Flash Flood Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Jun 23, 2002, 11:02 PM CDT for Menominee County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2002, 11:02 PM CDT (04:02 UTC)
- Expired
- Jun 24, 2002, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Menominee County, MI
The radar
The Marquette radar (KMQT), 112 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMQT 240402 FFWMQT MIC109-241000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 1102 PM CDT SUN JUN 23 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 500 AM CDT * AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM RHINELANDER WISCONSIN TO MENOMINEE. THE STORMS ARE EXPECTED TO CONTINUE ACROSS THE SAME AREA FOR SEVERAL MORE HOURS. RADAR ESTIMATES AND SURFACE REPORTS INDICATE RAINFALL OF 2 TO 3 INCHES OVER SOUTHERN MENOMINEE COUNTY SINCE 8 PM. MINOR STREET FLOODING HAS ALREADY OCCURRED IN THE CITY OF MENOMINEE. * ADDITIONAL RAINFALL OF 2 TO 3 INCHES FROM THE LINE OF THUNDERSTORMS IS EXPECTED TO CAUSE FLASH FLOODING OVER SOUTHERN MENOMINEE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT TAKES ONLY SIX INCHES OF FAST MOVING WATER TO SWEEP A CAR AWAY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND IMMEDIATELY A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. NNNN JLB WWW.CRH.NOAA.GOV/MQT/
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:35 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 23, 9:35 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1035 PM EDT SUN JUN 23 2002 MAIN FORECAST CONCERNS OVERNIGHT ARE SHRA/TSRA COVERAGE AND POTENTIAL FOR HEAVY RAIN. WV IMAGERY AND 00Z RAOBS AND RUC ANALYSIS INDICATED RDGING AHEAD OF STRONG SHRTWV FROM ERN MT INTO WRN ND. WEAK VORT OVER SRN LK SUPERIOR LEFT OVER FROM MCS EARLY TODAY...HELPED SUPPORT BAND OF SHRA THAT MOVED FROM CNTRL INTO ERN PORTION OF CWA. AT THE SFC...FRONTAL BNDRY EXTENDED FROM LO OVER NORTH CNTRL SD TO NEAR KMSP AND EAST ACRS WI TO JUST NORTH OF KGRB. 305K ISENTROPIC LIFT OVER 925-850 FRONT HAS SET UP BAND OF TSRA VCNTY LINE FROM KHYR-KRHI-KMNM. ABUNDANT MOISTURE AVBL NEAR THE FRONT (PWAT 1.87 INCHES FROM 00Z KGRB SNDG) DIFFLUENT 850-300 THICKNESS ALONG WITH TRAINING CONVECTIVE CELLS (PER RADAR TRENDS AND CORFIDI VECTORS) WILL BRING LCLY HEAVY RAIN THREAT INTO SRN UPR MI...MAINLY ALONG AND SOUTH OF A LINE FROM KIMT TO KESC. SO...WL POST FLOOD WATCH FOR THIS AREA. EXPECT FRONT TO LIFT NORTH ENOUGH AS SRLY FLOW INCREASES WITH APPROACHING SHRTWV...TO THREATEN AREAS SOUTH OF M-28 BY LATE TONIGHT. .MQT...FLOOD WATCH MIZ011>013. JLB
In the hours before
Special weather statement, Jun 23, 10:52 PM CDT, 10 minutes before
MIZ001>007-009>014-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 1152 PM EDT SUN JUN 23 2002 ...HAZARDOUS WEATHER POTENTIAL STATEMENT FOR WEST AND CENTRAL UPPER MICHIGAN... NO SEVERE WEATHER IS EXPECTED ACROSS WEST AND CENTRAL UPPER MICHIGAN THIS AFTERNOON OR TONIGHT...BUT LOCALLY HEAVY RAIN IS LIKELY. A WARM FRONT...EXTENDING FROM LOW PRESSURE IN SOUTH DAKOTA TO UPPER MICHIGAN...IS EXPECTED TO BECOME STATIONARY THIS AFTERNOON. ABUNDANT GULF MOISTURE WILL OVERRIDE THIS FRONT...RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS UPPER MICHIGAN THROUGH TONIGHT...AND LOCALLY HEAVY RAINFALL. IF YOU WILL BE TRAVELING ACROSS WEST OR CENTRAL UPPER MICHIGAN...BE PREPARED FOR SLICK ROADS AND POTENTIAL PONDING OF WATER IN LOW LYING AREAS. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. AJ/JKL
Nearby
Flash Flood Warnings in Michigan, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.